Alert archive / Washington / Snow Advisories in 2006
Snow Advisory 21, NWS Seattle, WA
NWS Seattle, WA issued this snow advisory at Nov 9, 2006, 2:54 PM PST. It took effect at Nov 10, 2006, 4:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2006, 2:54 PM PST (22:54 UTC)
- In effect from
- Nov 10, 2006, 4:00 AM PST
- Expired
- Nov 10, 2006, 3:50 PM PST
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KSEW 092254 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 254 PM PST THU NOV 9 2006 WAZ513-518-519-100700- /O.NEW.KSEW.SN.Y.0021.061110T1200Z-061111T0000Z/ OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 254 PM PST THU NOV 9 2006 ...SNOW ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY... AN APPROACHING STORM WILL BRING SNOW TO THE MOUNTAINS FRIDAY. THE SNOW LEVEL WILL HOVER AROUND 3000 FEET...THE ELEVATION OF SNOQUALMIE PASS...AND 4 TO 8 INCHES OF SNOW WILL FALL ON FRIDAY. SHOWERS WILL CONTINUE THIS WEEKEND. ANOTHER 4 TO 6 INCHES ARE LIKELY ON FRIDAY NIGHT AND AGAIN ON SATURDAY. TRAVEL OVER THE CASCADES WILL BE AFFECTED. BE PREPARED BY CARRYING CHAINS. EXPECT DELAYS. $$ BURKE
4 follow-up statements
000 WWUS46 KSEW 100525 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 925 PM PST THU NOV 9 2006 WAZ513-518-519-101330- /O.CON.KSEW.SN.Y.0021.061110T1200Z-061111T0000Z/ OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 925 PM PST THU NOV 9 2006 ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY. AN APPROACHING STORM WILL BRING SNOW TO THE MOUNTAINS FRIDAY. THE SNOW LEVEL WILL HOVER AROUND 3000 FEET...THE ELEVATION OF SNOQUALMIE PASS...AND 4 TO 8 INCHES OF SNOW WILL FALL ON FRIDAY. SHOWERS WILL CONTINUE THIS WEEKEND. ANOTHER 4 TO 6 INCHES ARE LIKELY ON FRIDAY NIGHT AND AGAIN ON SATURDAY. TRAVEL OVER THE CASCADES WILL BE AFFECTED. BE PREPARED BY CARRYING CHAINS. EXPECT DELAYS. $$ FELTON WEATHER.GOV/SEATTLE
000 WWUS46 KSEW 101200 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 400 AM PST FRI NOV 10 2006 WAZ518-519-102000- /O.UPG.KSEW.SN.Y.0021.000000T0000Z-061111T0000Z/ /O.NEW.KSEW.WS.W.0005.061110T1200Z-061111T0800Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 400 AM PST FRI NOV 10 2006 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE SNOW ADVISORY IS NO LONGER IN EFFECT. A PACIFIC FRONT WILL BRING PERIODS OF HEAVY SNOW TO THE CASCADES ...MAINLY BETWEEN NOON TODAY AND MIDNIGHT TONIGHT. THE SNOW LEVEL WILL HOVER AROUND 3000 FEET...THE ELEVATION OF SNOQUALMIE PASS... WITH 6 TO 14 INCHES OF SNOW LIKELY. WINDY CONDITIONS WILL ACCOMPANY THE HEAVY SNOW AND MAKE DRIVING CONDITIONS MORE HAZARDOUS. MORE SNOW IS EXPECTED THIS WEEKEND...ESPECIALLY SATURDAY NIGHT AND SUNDAY...WITH SIGNIFICANT SNOW ACCUMULATIONS POSSIBLE. IF YOU TRAVEL OVER THE CASCADES...DRIVE WITH EXTRA CAUTION...CARRY CHAINS...AND EXPECT DELAYS. $$ WAZ513-102000- /O.CON.KSEW.SN.Y.0021.000000T0000Z-061111T0000Z/ OLYMPICS- 400 AM PST FRI NOV 10 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A PACIFIC FRONT WILL BRING SNOW TO THE OLYMPICS TODAY...WITH 6 TO 11 INCHES OF ACCUMULATION AT 3000 FEET AND ABOVE. MORE SNOW IS EXPECTED TONIGHT AND THIS WEEKEND...ESPECIALLY SATURDAY NIGHT AND SUNDAY...WITH SIGNIFICANT SNOW ACCUMULATIONS POSSIBLE. $$ MCDONNAL
000 WWUS46 KSEW 101850 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1050 AM PST FRI NOV 10 2006 WAZ518-519-110015- /O.CAN.KSEW.WS.W.0005.000000T0000Z-061111T0800Z/ /O.NEW.KSEW.HS.W.0006.061110T1850Z-061111T0800Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 1050 AM PST FRI NOV 10 2006 ...WINTER STORM WARNING IS CANCELLED... ...HEAVY SNOW WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HEAVY SNOW WARNING FOR THE CASCADES UNTIL MIDNIGHT PST TONIGHT. THIS REPLACES THE WINTER STORM WARNING THAT WAS ISSUED EARLIER. STEADY SNOW HAS BEEN FALLING IN THE CASCADES THIS MORNING...WITH 2 TO 4 INCHES ACCUMULATING SINCE MIDNIGHT. AN ADDITIONAL 5 TO 10 INCHES IS LIKELY BY MIDNIGHT TONIGHT. WINDS WILL REMAIN UNDER 25 MPH ACROSS MUCH OF THE AREA THROUGH TONIGHT...THUS SIGNIFICANT BLOWING OR DRIFTING SNOW IS UNLIKELY. PEOPLE PLANNING TRAVEL IN THE CASCADES SHOULD BE READY FOR HAZARDOUS DRIVING CONDITIONS. $$ WAZ513-110000- /O.CON.KSEW.SN.Y.0021.000000T0000Z-061111T0000Z/ OLYMPICS- 1050 AM PST FRI NOV 10 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT FOR THE OLYMPICS UNTIL 4 PM PST THIS AFTERNOON. SNOW CONTINUED OVER THE AREA...WITH ABOUT 1 TO 3 INCHES FALLING SINCE MIDNIGHT. AN ADDITIONAL 4 TO 8 INCHES IS LIKELY BY THE END OF THE DAY BEFORE THE SNOW TAPERS OFF OR BECOMES LIGHT. $$
000 WWUS46 KSEW 102350 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 350 PM PST FRI NOV 10 2006 WAZ513-110100- /O.CAN.KSEW.SN.Y.0021.000000T0000Z-061111T0000Z/ OLYMPICS- 350 PM PST FRI NOV 10 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SNOW ADVISORY FOR THE OLYMPICS. THE PRECIPITATION HAS TAPERED OFF OR BECOME LIGHT BEHIND THE COLD FRONT THAT MOVED ACROSS THIS AREA THIS AFTERNOON. ADDITIONAL SNOW ACCUMULATIONS WILL BE LESS THAN 3 INCHES...THUS THE SNOW ADVISORY HAS BEEN CANCELLED. $$ WAZ518-519-110515- /O.CON.KSEW.HS.W.0006.000000T0000Z-061111T0800Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 350 PM PST FRI NOV 10 2006 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A HEAVY SNOW WARNING REMAINS IN EFFECT FOR THE NORTHERN AND CENTRAL CASCADES UNTIL MIDNIGHT PST TONIGHT. SO FAR...ON AVERAGE...5 TO 10 INCHES OF NEW SNOW HAS FALLEN IN THE CASCADES TODAY. HOWEVER THE HIGHEST AMOUNT FELL IN MOUNT BAKER WHERE ABOUT 18 INCHES OF HEAVY...WET SNOW WAS DUMPED. STEVENS PASS RECEIVED 11 INCHES AND SNOQUALMIE PASS 7 INCHES. THE STEADY SNOW...LOCALLY HEAVY AT TIMES...WILL START DECREASING THIS EVENING BEHIND THE COLD FRONT AND THEN BECOME SHOWERY BY MIDNIGHT. ANOTHER 3 TO 6 INCHES OF SNOW IS LIKELY BY MIDNIGHT. PEOPLE PLANNING TRAVEL IN THE CASCADES SHOULD BE READY FOR HAZARDOUS...WINTER DRIVING CONDITIONS. $$ WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this snow advisory went out at Nov 9, 2:30 PM PST, 24 minutes earlier.
Area forecast discussion, Nov 9, 2:30 PM PST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 230 PM PST THU NOV 9 2006 .SYNOPSIS...A PACIFIC FRONT WILL BRING RAIN AND WIND LATE TONIGHT AND FRIDAY. MOIST WESTERLY FLOW WILL BRING COOL SHOWERY WEATHER THIS WEEKEND...AND ANOTHER FRONTAL SYSTEM WILL ARRIVE SUNDAY NIGHT OR MONDAY. SHOWERY WEATHER WILL LIKELY CONTINUE TUESDAY AND WEDNESDAY. && .SHORT TERM...CIRRUS FROM APPROACHING SYSTEM ALREADY MOVING INTO WESTERN WASHINGTON. THIS...ALONG WITH SUNSET...SHOULD PUT A DAMPER ON THE STRATOCUMULUS. EXPECT RAIN TO DEVELOP ON THE COAST AROUND MIDNIGHT AND SPREAD INLAND OVERNIGHT. HIGH POPS...NOT PARTICULARLY HIGH QPF. MIGHT BE ENOUGH IN THE OLYMPICS...2-3 INCHES...TO DRIVE THE SKOKOMISH RIVER TO FLOOD STAGE AGAIN...AND A FLOOD WATCH FOR THERE WILL BE ISSUED THIS AFTERNOON. WITH SNOW LEVELS HOVERING AROUND 3000 FEET...EXPECT SNOW IN THE CASCADES FRIDAY AND DURING SHOWERS FRIDAY NIGHT AND SATURDAY. WILL ISSUE A SNOW ADVISORY FOR 4-8 INCH AMOUNTS EXPECTED FRIDAY. AMOUNTS WILL PROBABLY BE SIMILAR FRIDAY NIGHT AND SATURDAY WITH COOL MOIST WESTERLY FLOW INTO THE MOUNTAINS. LATEST GFS SOLUTIONS FOR SUNDAY HAVE BEEN SIMILAR AND ARE ACCEPTED. OPEN TROUGH MOVES INTO OREGON AND SPREADS RAIN OVER THE PACNW IN NON-FLOOD AMOUNTS. PROBABLY GET A BURST OF WIND WHEN THE LOW PASSES OUT OF THE AREA...CURRENTLY LOOKS LIKE SUNDAY NIGHT. BURKE && .LONG TERM...MONDAY A SHOWERY DAY. NEXT SYSTEM TUE NIGHT AND WED. SHOWERS AFTER THAT. DEFINITELY A COOL MOIST PERIOD. BURKE && .AVIATION...DELAYED. && .SEW WATCHES/WARNINGS/ADVISORIES... .GALE WARNING COAST...ENTRANCES...NORTHERN INLAND WATERS AND ADMIRALTY INLET. WIND ADVISORY COAST AND NORTHWEST INTERIOR TONIGHT. SNOW ADVISORY CASCADES AND OLYMPICS FRIDAY. WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 2:50 PM PST | Wind Advisory | SEW | San Juan | 21 hr |
Nearby
Snow Advisories in Washington, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.